Indiana, 2006

Flash Flood in Indiana, July 11, 2006

July 11, 2006 · NWS IND · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT TUE JUL 11 2006

.DISCUSSION...AT 18Z...TEMPS ACRS THE CWA WERE IN THE MID-UPR
70S...W/ WDSPRD SHRA EVIDENT ON 88D PIX...NATL MOSAIC INDICATED
FURTHER RA TO OUR SW...AND XPCT THIS TO BE THE RULE OVR THE NEXT
24-48 HRS AS A CHAIN OF UPR WAVES TRAVERSES THE REGION. SOME
CLEARING EVIDENT ON VIS PIX OVR IL/MO...CONTRIBUTING TO INCR INSTAB
AND TSRA DVLPMNT.

FORECAST CHALLENGE TO BE POPS AND QPF IN THE SHORT TERM ONCE AGAIN.

ONLY MINOR DIFF NOTED IN MODELS WITH REGARD TO PROGRESSIVENESS AND
STRENGTH OF SFC REFLECTION OF BROAD UPR DISTURBANCE OVR MS
VALLEY AND CENT PLAINS ATTM. THIS HAS LTL EFFECT ON RESULTANT
PRECIP FIELDS HOWEVER...AND SHOULD BE ABLE TO BLEND W/ LITTLE ISSUE
TDY. SERIES OF WAVES EVIDENT IN H5 ANALYSIS AND SAT PIX WL TRAIN OVR
REGION THRU THU AFTN. VERY MOIST ATMS WL COMBINE W/ H85 LLJ AND
INCRSNG UPR LVL SUPPORT TO CONT WIDESPREAD RAIN W/ ISO TSRA TNGT AND
TMRW. SIGNS POINT TO HEAVY RAIN ONCE AGAIN TDY...W/ PWATS CONTINUING
AT 150-200 PCT OF NORMAL...DEEP WARM LAYER /0C HTS 15.5-16KFT/...AND
NEAR TROPICAL PROFILES EVIDENT ON MRNG UPR AIR AND FCST SNDGS.
PRECIP EFFICIENCY SHOULD BE RATHER HIGH TNGT AND TMRW BEFORE MID AND
UPR LVL DRYING BEGINS OVR CWA. HAVE ALREADY SEEN WIDESPREAD 1-2 INCH
AMTS...W/ ANOTHER INCH OR TWO APPEARING LIKELY. THIS MAY CAUSE
PROBLEMS ON SOME SMALLER FLASHIER WATERSHEDS...BUT MAIN STEM RIVERS
SHOULD HANDLE WATER WELL...GIVEN LOW LVLS AND PREVIOUSLY DRY SOILS
FOR THE TIME OF YEAR. AM A BIT CONCERNED THAT A BNDRY/CONV ZONE FROM
NR IKK-IND-NEAR LMK THAT HAS BEEN EVIDENT IN SFC ANALYSIS TDY MAY
CAUSE HIGHER PRECIP AMTS TNGT AS LLJ CRANKS UP...BUT NOT ENUF TO GO
W/ FLOOD WATCH. WIDESPREAD RAIN OVR 2-3 INCHES ON TOP OF THAT WHICH
HAS ALREADY FALLEN MAY CAUSE PROBLEMS THOUGH.

AT LEAST SOME INSTAB PRESENT THRU THU AFTN...W/ BEST BEING WED AND
THU AFTNS...SO AT LEAST ISO THUNDER WL BE PRESENT WITH ANY ACTIVITY
THRU THEN. AFT TNGT...WIND FIELDS ARE FAIRLY WEAK THOUGH...SO LITTLE
TO NO SVR THREAT ANTICIPATED.

PCP CHCS TAPER OFF THRU THU AFTN AS SYS PULLS NE AND DRAGS A
BOUNDARY SE OF THE CWA. FM FRI ONWARD...DRY FCST LOOKS OK. GFS CONTS
TO ADVERTISE HT RISES AND H85 WARMING TO 20-22C OVR THE WKND. MEX
GUID APPEARS TO HANDLE THIS WELL...W/ HIS AROUND 90 TO LWR 90S. SOME
QUESTION ABOUT WHETHER HUMIDITY WL TEMPER THIS...BUT H85 TO 22C
MIXES DOWN TO ABT MID 90S...SO LWR 90S SHOULD NOT BE DIFFICULT TO
REACH.

FOR TEMPS...W/ DEWPOINTS IN THE LWR 70S ACRS THE CWA...AND
WIDESPREAD RAIN AND LOW CLDS XPCTD OVRNGT...WL BUMP MOS UP A FEW
DEGS TO NR AFTN DEWPOINTS. FOR TMRW...RAIN AND LOW CLDS SHOULD
CONT...BUT SOME LLVL WAA WL OFFSET THIS. STILL...MAV LOOKS A BIT
WARM GIVEN PARCEL TRAJ AND UPSTREAM TEMPS ATTM...SO WL LEAN TOWARDS
COOLER MET. FOR WED NGT...SOME DRY ADVECTION BEGINS...BUT SOME CLDS
XPCTD TO LINGER AND -RA POSS...SO WL LEAN TO WARM SIDE OF MOS.
ALTHOUGH A BNDRY MAY BE IN THE AREA THU...XPCT MORE SUN AND H85
TEMPS WARM TO NEAR 18C...SO WL LEAN TO WARMER MAV.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

EXPECT PREVAILING MVFR CONDS WITH PERIODS OF IFR THROUGH SUNSET WITH
MAINLY IFR AFTER SUNSET. THE MORNINGS CONDS WITH MVFR AND IFR IN
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS
INTO WEDS. A WEAK SFC BOUNDARY THAT WAS LOCATED FROM LAF TO IND
EARLIER AND ACTED AS A FOCUS FOR THUNDERSTORMS HAS MOVED NE. NOW
THERE IS LITTLE OR NO FOCUS FOR ADDITIONAL STORMS WHICH MAKES TIMING
AND LOCATION OF STORMS EXTREMELY DIFFICULT. LATEST RADAR AND
SATELLITE SUGGESTS THAT ANY CIG IMPROVEMENT WILL BE SHORT-LIVED AS
MORE PRECIP AND LOW CLDS WILL MOVE ACROSS ALL TAF SITES THROUGH
21Z.  BEYOND 00Z...I EXPECT PREVAILING CONDS TO FEATURE SHOWERS WITH
SCT THUNDERSTORMS. CIGS AND VIS SHOULD BOTH LOWER AFTER SUNSET TO
IFR CONDS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...NIELD
AVIATION...CO
Hazardous weather outlook, Jul 11, 3:11 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 AM EDT TUE JUL 11 2006

INZ021-028>031-035>049-051>057-060>065-067>072-120815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
311 AM CDT TUE JUL 11 2006 /411 AM EDT TUE JUL 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR TODAY. RAINFALL TOTALS OF
ONE TO ONE AND A HALF INCHES ARE POSSIBLE WITH ISOLATED AMOUNTS
OVER TWO INCHES. PONDING OF WATER ON ROADWAYS CAN OCCUR BY THIS
AFTERNOON. MOTORISTS SHOULD BE CAUTIOUS ESPECIALLY WHEN DRIVING IN
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. AT THIS TIME
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. AS WITH ANY
THUNDERSTORM LIGHTNING WILL BE A HAZARD.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

The radar

The Indianapolis radar (KIND), 64 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Montgomery

When
July 11, 3:25 PM EST to 4:25 PM EST
Where
Montgomery County, New Ross
Reported by
AMATEUR RADIO
Coordinates
40.040, -86.893 (the zone’s center; the record gives no point)

Water was flowing over county roads near New Ross. No damage occurred.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517357.